Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Aug 31, 2021, 2:28 PM EDT. It took effect at Sep 1, 2021, 8:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2021, 2:28 PM EDT (18:28 UTC)
- In effect from
- Sep 1, 2021, 8:00 AM EDT
- Expired
- Sep 2, 2021, 3:03 AM EDT
- In force
- 19 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
378 WHUS72 KILM 311828 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 228 PM EDT Tue Aug 31 2021 AMZ254-256-011000- /O.NEW.KILM.SC.Y.0054.210901T1200Z-210902T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 228 PM EDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 8 AM Wednesday to 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Isolated strong to severe TSTMs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-011000- /O.NEW.KILM.SC.Y.0054.210901T1200Z-210902T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 228 PM EDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 8 AM Wednesday to 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Scattered strong to severe TSTMs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
4 follow-up statements
422 WHUS72 KILM 011020 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 620 AM EDT Wed Sep 1 2021 AMZ254-256-012000- /O.CON.KILM.SC.Y.0054.210901T1200Z-210902T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 620 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...South to Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-012000- /O.CON.KILM.SC.Y.0054.210901T1200Z-210902T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 620 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South to Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
562 WHUS72 KILM 011910 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 310 PM EDT Wed Sep 1 2021 AMZ254-256-020500- /O.CON.KILM.SC.Y.0054.000000T0000Z-210902T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 310 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...South to Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-020500- /O.CON.KILM.SC.Y.0054.000000T0000Z-210902T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 310 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...South to Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
914 WHUS72 KILM 020217 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1017 PM EDT Wed Sep 1 2021 AMZ254-256-020330- /O.CAN.KILM.SC.Y.0054.000000T0000Z-210902T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1017 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ250-252-021000- /O.CON.KILM.SC.Y.0054.000000T0000Z-210902T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1017 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
418 WHUS72 KILM 020703 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 303 AM EDT Thu Sep 2 2021 AMZ250-252-020815- /O.CAN.KILM.SC.Y.0054.000000T0000Z-210902T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 303 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have fallen below Small Craft Advisory thresholds. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 12:31 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 31, 12:31 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1231 PM EDT Tue Aug 31 2021 .SYNOPSIS... Hot and humid weather will continue through Wednesday. Showers and storms on Wednesday will be associated with a cold front that will bring much less humidity as well as cooler days and even cooler nights late week. The weekend will turn more seasonable and remain rain-free. && && .NEAR TERM /THROUGH WEDNESDAY/... Look for a breakdown of ridging sfc and aloft today and especially tonight thru Wed. This exasperated by the approach of troffing aloft from the NW that eventually picks up Ida's remains and shuffles her off to the NE today thru tonight, then ENE during Wed. This trajectory will keep Ida NW thru N of the ILM CWA. The upper trof axis will remain positively oriented as it approaches Wed. Moisture will get drawn up from the Gulf of Mexico and Atlantic, similar to banding features come Wed morning toward daybreak. Therefore, looking at POPs for the 1st time in awhile, starting late in the pre-dawn Wed hrs. Models indicate pcpn to overspread the FA during Wed, with POPs increasing to high chance and/or likely. SVR chances Wed aftn and beyond are borderline, but enough to mention in the HWO per latest SPC guidance. With enough subsidence and dry air aloft keeping pcpn at bay through this evening, and mainly just cirrus aloft with diurnally driven limited vertical development Cu today, max temps should be just shy of a degree or 2 of Mon highs...dependent on the opaqueness of the cirrus. Have upped tonights lows by a degree or 3...and stayed close to a model MOS consensus for Wed highs (widespread 80s). && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Cold front moves through Wednesday night, and the tricky part here is determining how long the moisture sticks around. GFS and NAM-12 keep the moisture around through the night, while ECMWF dries the forecast out quicker. Wondering if forecast guidance is holding onto the moisture a bit too long, although there doesn't appear to be enough forcing aloft to push the front through as fast as the ECMWF has it. At any rate, rain chances taper off throughout the night, with low temperatures near 70. Some wrap-around moisture may try to produce a couple showers near Cape Fear by Thursday morning before drying out for good. Expecting high temperatures in the mid 80s Thursday. Skies gradually start to clear out Thursday and Thursday night. Welcome fall! Precipitable water values generally drop to 0.50-0.75", which is about a third to a half of what's typically expected for this time of year. Dry air will cool off nicely Thursday, with lows in the low-to-mid 60s. Some cold spots could even see the upper 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Clear skies throughout the weekend. Temperatures gradually warm over the weekend, with highs in the mid 80s Friday to near 90 on Sunday. Friday night is setting up to be the coolest night (in the lower 60s), gradually warming up over the weekend. Give the AC a break, open up the windows, and enjoy this one. By the beginning of next week, another cold front appears to be on the way. This feature, in addition to a Piedmont trough, introduce some slight rain chances back into the forecast. The airmass will continue to modify back towards late summer thresholds. Please hold onto fall while you can! && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... One more day of hot dry weather. Subsidence aloft will continue to keep CU from moderating. Southwest winds, a bit stronger today, will drive temps back into the 90s this afternoon. Increasing high clouds tonight. Wednesday, airmass change with the remnants of IDA. Strong convection is possible after 18Z Extended Outlook...Look for an increase in pcpn coverage and flight restrictions Wed into Thu ahead of a cold front that will sweep across the Eastern Carolinas early Thu. High pressure will follow late Thu thru Sat with VFR prevailing. && .MARINE... Through Wednesday: With the sfc high breaking down today thru tonight...look for a tightening of the sfc pg as the circulation around the remnants of Ida expands across the area waters. Winds generally become SW and increase to 10-15 kt today thru tonight. The sfc pg further tightens Wed resulting in SW winds increasing to 15-20 kt with gusts to 25+ kt Wed aftn. Docile seas today in the 2 to 3 foot range will begin to increase late tonight and further increase Wed to SCA thresholds of 6 ft during the aftn. Have held off raising a SCA to allow the dayshift to further refine this SCA which will likely continue thru Wed night (Short Term) prior to the slow approaching cold front. Seas will be dominated initially by the 7 to 9 second period small ESE swell today. This swell will be re-enforced by an E swell per latest Global Wave Model runs tonight and Wed. However, at the same time, look for an increase in the short period wind driven waves produced by the SW winds, that will actually dominate the seas spectrum come later tonight thru Wed. Isolated convection late tonight across the area waters will increase in coverage during Wed with the threat for SMWs during Wed. Wednesday Night through Saturday: Small Craft Advisory conditions look more likely to hold through Thursday morning. After cold frontal passage Thursday morning, winds veer northerly at 10-15kts, becoming more northeasterly by Friday, and more easterly at 10kts by Saturday. Seas drop to 2-4ft by Thursday afternoon, becoming more like 1-3ft by Friday afternoon. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MJC NEAR TERM...DCH/MCW SHORT TERM...IGB LONG TERM...IGB AVIATION...43 MARINE...DCH/IGB/MCW
Hazardous weather outlook, Aug 31, 4:00 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 400 AM EDT Tue Aug 31 2021 AMZ250-252-254-256-010800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 400 AM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. For Wednesday and Wednesday Night... Small Craft Advisory conditions possible. Threat for strong to severe thunderstorms producing 35+ kt wind gusts and isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-010800- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 400 AM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. For Wednesday and Wednesday Night... Strong to severe thunderstorms are possible with damaging wind gusts and isolated tornadoes the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 010800- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 400 AM EDT Tue Aug 31 2021 No hazardous weather is expected at this time. This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. For Wednesday and Wednesday Night... Strong to severe thunderstorms are possible with damaging wind gusts and isolated tornadoes the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:33 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.